Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 121, NWS Raleigh, NC

June 23, 2016Halifax County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2016, 4:51 AM EDT for Halifax County, Warren County, North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 4:51 AM EDT (08:51 UTC)
Expired
Jun 23, 2016, 5:30 AM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Halifax County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:55 AM EDTTSTM WND DMG4 Nnw Arcola, NCTREE DOWN ACROSS MOUNTAIN VIEW RD IN THE GROVE HILL AREA.
Jun 23, 5:00 AM EDTTSTM WND DMG3 E Arcola, NCTREE DOWNED ACROSS HWY 561 AT WILLIAMS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

050 
WUUS52 KRAH 230851
SVRRAH
NCC083-185-230930-
/O.NEW.KRAH.SV.W.0121.160623T0851Z-160623T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
451 AM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 530 AM EDT

* AT 451 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF WARRENTON...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE RAPIDS...WARRENTON...LITTLETON...AIRLIE...
  MEDOC MOUNTAIN STATE PARK AND ARCOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3645 7767 3615 7768 3616 7771 3620 7801
      3621 7805 3621 7808 3622 7812 3625 7813
      3624 7816 3626 7817 3625 7819 3641 7818
TIME...MOT...LOC 0851Z 270DEG 34KT 3632 7804 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
478 
WWUS52 KRAH 230904
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 AM EDT THU JUN 23 2016

NCC083-185-230930-
/O.CON.KRAH.SV.W.0121.000000T0000Z-160623T0930Z/
WARREN NC-HALIFAX NC-
504 AM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR SOUTHEASTERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...

AT 504 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LITTLETON...OR 16 MILES SOUTHWEST OF ROANOKE RAPIDS...MOVING EAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...AIRLIE...MEDOC MOUNTAIN STATE PARK AND ARCOLA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

LAT...LON 3645 7767 3615 7768 3616 7771 3620 7801
      3621 7805 3640 7803
TIME...MOT...LOC 0904Z 270DEG 34KT 3632 7789 

HAIL...1.00IN
WIND...60MPH
 
$$
775 
WWUS52 KRAH 230914
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 AM EDT THU JUN 23 2016

NCC185-230923-
/O.CAN.KRAH.SV.W.0121.000000T0000Z-160623T0930Z/
WARREN NC-
514 AM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3632 7767 3619 7768 3622 7789 3639 7788
      3642 7767
TIME...MOT...LOC 0913Z 270DEG 34KT 3632 7778 

$$

NCC083-230930-
/O.CON.KRAH.SV.W.0121.000000T0000Z-160623T0930Z/
HALIFAX NC-
514 AM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR NORTHWESTERN HALIFAX COUNTY...

AT 513 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
HALIFAX...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. WIND DAMAGE TO
         ROOFS...SIDING...AND TREES IS ALSO POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
AIRLIE AND MEDOC MOUNTAIN STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

LAT...LON 3632 7767 3619 7768 3622 7789 3639 7788
      3642 7767
TIME...MOT...LOC 0913Z 270DEG 34KT 3632 7778 

HAIL...1.00IN
WIND...60MPH
 
$$
518 
WWUS52 KRAH 230924
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 AM EDT THU JUN 23 2016

NCC083-230933-
/O.EXP.KRAH.SV.W.0121.000000T0000Z-160623T0930Z/
HALIFAX NC-
524 AM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALIFAX COUNTY
WILL EXPIRE AT 530 AM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3632 7767 3619 7768 3622 7789 3639 7788
      3642 7767
TIME...MOT...LOC 0922Z 270DEG 34KT 3632 7778 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:52 AM EDT, 59 minutes earlier.

Area forecast discussion, Jun 23, 3:52 AM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
352 AM EDT THU JUN 23 2016

.SYNOPSIS...An active northwest flow aloft will prevail over the
Carolinas and Mid-Atlantic through Thursday. A back door cold front
will progress southward through the region Friday into Friday night.

&&

.NEAR TERM /Through tonight/...
As of 350 AM Thursday...

Scattered thunderstorms remain across the northeastern third of the
forecast area this morning as an old boundary served as a catalyst
for some early morning convection. Convective allowing models were
very late to catch on to this activity and do not have a good handle
on the situation going forward regarding the MCS moving through the
Ohio Valley. Latest run of the HRRR might be coming a bit more into
reality as it has the current activity diminishing and moving off to
the east over the next several hours. This is followed by a lull in
precipitation during the morning and then the beginning of the
precip associated with the advancing MCS moves into the northeastern
counties after 18Z. Convection is presenting as a multicellular line
as it moves through the northeast but points further south and west
are unaffected. Looking at the forecast soundings for tomorrow, the
picture becomes a bit clearer. Very moist, unstable soundings for
KRDU and KRWI suggest the best balance of thermodynamics and
dynamics with 30-40 kt winds aloft to help organize convection. An
inverted V signature below 5 kft suggests some wet microbursts
possible. Fat CAPE in the hail growth zone (and 2000 J/KG overall)
also suggests that hail will once again be a threat. In comparison,
KGSO soundings also appear very unstable with a little less dynamics
and less moisture, particularly aloft in the mid and upper levels.
This suggests convection still is possible here but wont have the
moisture support that the east will see.
Further south, KFAY looks much drier, especially in the low levels
although there will still be elevated instability. This looks like
the least likely place for severe wx later today. Therefore, the
forecast falls in line with the slight risk of severe thunderstorms
forecasted by the SPC today across the northern tier with a marginal
risk across the central part of the CWA. The most likely threat will
be damaging winds and hail.

In addition to possible severe wx, temperatures will be very hot
with highs topping out in the mid to upper 90s. This will put heat
indices near or slightly above 100 degrees, however below the 105
degree criteria for a heat advisory. Therefore have held off on any
short fuse heat products for today. Outside of convection, winds
will become gusty this afternoon up to 20 kts or so. Lows in the mid
70s.

&&

.SHORT TERM /Friday and Friday night/...
As of 350 AM Thursday...

Slight risk continues on Friday, except the focus becomes located
across the southern part of the CWA as the cold front slowly moves
through NC. Forecast soundings show a very unstable airmass but
shear and moisture will be less than on previous days. That being
said, what does get going could become severe very quickly even if
more scattered in nature. A multi-cellular mode will be favored once
again with a focus around the weakening cold front. Temperatures not
as high on Friday afternoon with highs in the upper 80s to mid 90s
from northeast to southwest.
A much drier airmass moves in for Friday night, especially across
the north with a lot less instability. Cooler with lows in the
upper 60s to lower 70s.

&&

.LONG TERM /Saturday through Wednesday/...
As of 330 AM Thursday...

This weekend's weather will feature a cold front to our south, high
pressure building in from the north, and a slightly cooler airmass
which will result in highs a few degrees below normal (mid 80s) and
near-normal lows (mid 60s).  While the front will be to our south by
12Z Saturday, an elongated shear axis in the nw flow aloft, combined
with lingering moisture, warrants the inclusion of slight chance
pops across mainly the southern half of our CWA during the daytime
Saturday. By evening Saturday, we should begin to see drier air
pushing south into our area as high pressure centered to our north
continues building south into our area. As such, look for dry
weather across our entire forecast area both Saturday night and
Sunday.

Early next week, the next short wave will quickly approach from the
west, bringing the next chance for rain to our area. The timing has
definitely sped up from prev forecast cycles, and now appears that
showers/tstms will be possible as early as Monday afternoon across
our western zones and the rest of our CWA by Monday evening. In the
wake of that short wave, broad cyclonic flow will become established
over the eastern states, with several embedded short waves crossing
the region, through the rest of the week.  Timing the individual
disturbances this far out is challenging, so while it won't be
raining the entire time or a complete wash-out next week, look for
at least climo (or higher) pops each day next week, along with near-
normal temps. 24-hour climo pops this time of year is 30-35 percent.
Normal temps include highs in the upper 80s and lows in the mid-upr
60s.

&&

.AVIATION /06Z Thursday through Monday/...
As of 200 AM Thursday...

24 Hour TAF Period: Scattered thunderstorms continue to evolve over
mainly the northeastern quadrant of the CWA affecting the KRDU and
KRWI terminals. While the environment is becoming less favorable for
continued development, it could be another couple of hours before
showers and storms taper off. Otherwise VFR conditions prevailing
across much of the area this morning and are expected to do so for
much of the TAF period. Wind gusts will be a big story later today
with gusts as high as 20 kts possible this afternoon. Another round
of storms is possible across the north this afternoon as leftover
energy from a long lived mesoscale convective system moves into the
area from the north.

Long Term: A frontal system will stall over the area on Friday
providing an opportunity for greater thunderstorm coverage. The
front should dip south of the area on Saturday until a cold front
approaches from the west Monday night into Tuesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...Ellis
SHORT TERM...Ellis
LONG TERM...rah
AVIATION...Ellis
Hazardous weather outlook, Jun 23, 3:59 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
359 AM EDT THU JUN 23 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-240800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
359 AM EDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING WITH THE MAIN THREATS FROM DAMAGING WINDS AND LARGE HAIL.

IN ADDITION...HEAT INDEX VALUES WILL RISE TO AROUND 100 DEGREES
THIS AFTERNOON. HEAT RELATED ILLNESSES ARE POSSIBLE FOR THOSE
DOING STRENUOUS ACTIVITIES OUTDOORS AND THOSE IN POOR HEALTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY, ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING WIND GUSTS
AND LARGE HAIL WILL BE THE MAIN STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 1:49 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
149 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     4 SW PILOT              35.84N 78.31W
06/23/2016                   WAKE               NC   AMATEUR RADIO

            TREE DOWN ON A CAR. NO INJURIES REPORTED.

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jun 23, 2:16 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 AM EDT THU JUN 23 2016

NCZ026-230700-
FRANKLIN   NC-
216 AM EDT THU JUN 23 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF FRANKLIN COUNTY
UNTIL 300 AM EDT...

AT 216 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAKE FOREST...OR 9 MILES SOUTHWEST OF LOUISBURG...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...FRANKLINTON...BUNN AND YOUNGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3613 7806 3588 7822 3589 7830 3591 7835
      3593 7835 3594 7839 3598 7843 3602 7855
      3608 7854 3618 7849 3616 7846 3616 7842
      3618 7840
TIME...MOT...LOC 0616Z 276DEG 22KT 3602 7845

ELLIS
Local storm report, Jun 23, 2:52 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
252 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             3 NE ROCKY MOUNT        35.98N 77.76W
06/22/2016  U1.00 INCH       EDGECOMBE          NC   PUBLIC

            PUBLIC REPORT OF QUARTER-SIZE HAIL NEAR THE
            INTERSECTION OF HWY 97 AND OLD BATTLEBORO
            RD, RELAYED VIA LOCAL MEDIA SOCIAL MEDIA
            PAGE.

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jun 23, 3:44 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 AM EDT THU JUN 23 2016

NCZ008-230815-
GRANVILLE-
344 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL GRANVILLE
COUNTY UNTIL 415 AM EDT...

AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OXFORD...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OXFORD...STOVALL AND BEREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3622 7851 3623 7880 3642 7880 3645 7851
TIME...MOT...LOC 0744Z 269DEG 31KT 3634 7869
Special weather statement, Jun 23, 3:46 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 AM EDT THU JUN 23 2016

NCZ041-230830-
WAKE-
346 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAKE
COUNTY UNTIL 430 AM EDT...

AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAKE FOREST...OR NEAR RALEIGH...MOVING EAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...ZEBULON...KNIGHTDALE...ROLESVILLE...
FALLS LAKE BOAT RAMP AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3598 7843 3581 7829 3579 7867 3598 7868
      3601 7851
TIME...MOT...LOC 0746Z 268DEG 17KT 3590 7859
Special weather statement, Jun 23, 4:17 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 AM EDT THU JUN 23 2016

NCZ009-010-026-230900-
WARREN-VANCE-FRANKLIN-
417 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN...VANCE AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 500 AM EDT...

AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...KITTRELL...MIDDLEBURG...MACON...
SOUTH HENDERSON...GILLBURG...
SOUTHPOINTE AND MORNINGSTAR MARINAS AND DREWRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3624 7798 3621 7800 3621 7851 3648 7851
      3652 7796
TIME...MOT...LOC 0816Z 268DEG 32KT 3634 7838

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:31 PM EDTSpecial Weather StatementRAHFranklin44 min
Jun 22, 9:43 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance32 min
Jun 22, 9:47 PM EDTSpecial Weather StatementRAHHalifax58 min
Jun 22, 9:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren36 min
Jun 22, 10:13 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson62 min
Jun 22, 10:21 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren20 min
Jun 22, 10:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake36 min
Jun 22, 10:59 PM EDTSevere Thunderstorm WarningRAHNash, Wayne, Wilson31 min
Jun 22, 11:30 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson30 min
Jun 23, 12:19 AM EDTSpecial Weather StatementRAHWake56 min
Jun 23, 12:30 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Jun 23, 1:19 AM EDTSpecial Weather StatementRAHWilson41 min
Jun 23, 1:23 AM EDTSpecial Weather StatementRAHDurham, Orange37 min
Jun 23, 1:27 AM EDTSpecial Weather StatementRAHJohnston48 min
Jun 23, 1:44 AM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Wake46 min
Jun 23, 2:16 AM EDTSpecial Weather StatementRAHFranklin44 min
Jun 23, 3:44 AM EDTSpecial Weather StatementRAHGranville31 min
Jun 23, 3:46 AM EDTSpecial Weather StatementRAHWake44 min
Jun 23, 4:17 AM EDTSpecial Weather StatementRAHVance, Warren43 min
Jun 23, 4:02 PM EDTSpecial Weather StatementRAHAlamance, Guilford43 min
Jun 23, 4:26 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange49 min
Jun 23, 5:02 PM EDTSpecial Weather StatementRAHAlamance, Orange58 min
Jun 23, 5:08 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange67 min
Jun 23, 5:23 PM EDTSpecial Weather StatementRAHChatham37 min
Jun 23, 5:51 PM EDTTornado WarningRAHAlamance, Chatham, Orange28 min
Jun 23, 6:16 PM EDTSevere Thunderstorm WarningRAHGranville, Vance44 min
Jun 23, 6:18 PM EDTSevere Thunderstorm WarningRAHChatham41 min
Jun 23, 6:54 PM EDTSevere Thunderstorm WarningRAHGranville, Person51 min
Jun 23, 7:01 PM EDTSevere Thunderstorm WarningRAHVance, Warren44 min
Jun 23, 7:36 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren46 min
Jun 23, 7:37 PM EDTTornado WarningRAHGranville23 min
Jun 23, 7:53 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Orange, Person, Vance52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.